MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 320MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 320MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.052S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient¿s identifier: (b)(6).Patient¿s weight is unknown.Date of event: date of postoperative nail breakage is unknown.Implanted date: date of original implant is unknown.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a trochanteric fixation nail advanced (tfna) hardware removal and revision on (b)(6) 2017.The original procedure was performed on an unknown date.Subsequently, it was discovered that the patient may have fallen and the nail and the distal locking screw had broken.Removed hardware included one nail (broken at the level of the lag screw) and the lag screw(intact).The distal locking screw was found broken, and was left behind in the patient.The surgeon decided that there would be more damage to the soft tissue to remove it.The patient was revised to a stryker total hip prosthesis.Nothing untoward occurred during the procedure.The procedure was completed successfully with the patient in stable condition.Concomitant device reported: tfna screw 95mm (part # 04.038.095, lot # 7978175, quantity 1).This report is for one (1) 10mm/130 deg ti cann tfna 320mm/right - sterile this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4) manufacturing date: april 11, 2016.Product expiration date: march 31, 2028.Sterility documentation was reviewed and determined to be conforming.The finished goods lot, components, raw material documentation and inspection sheet were reviewed and met specification.No non-conformance reports were generated during production.Review of the device history records (dhr) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.A product investigation was completed: the nail was returned broken, in two pieces at the hole where the helical blade interacts with the nail.Whether this complaint could be replicated is not applicable because the device was returned broken.A visual inspection, drawing and device history record review were performed as part of this investigation.Dimensional analysis is not applicated at this time as relevant features are significantly malformed.Material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Upon visual inspection surface damage consistent with removal surgery was noted in addition to the break at the hole where the helical blade would interface.The relevant drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 320MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7074661
Report Number1719045-2017-50008
Device Sequence Number1013723
Product Code HSB
UDI-Device Identifier10886982096081
UDI-Public(01)10886982096081(17)280331(10)H077254
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.052S
Device Catalogue Number04.037.052S
Device Lot NumberH077254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR